Alert archive / Tennessee / Flash Flood Warnings in 1999
Flash Flood Warning 65, NWS Nashville, TN
NWS Nashville, TN issued this flash flood warning at Jul 2, 1999, 7:16 AM CDT for Lawrence County, Tennessee. It was in force for 104 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 2, 1999, 7:16 AM CDT (12:16 UTC)
- Expired
- Jul 2, 1999, 9:00 AM CDT
- In force
- 104 min
- Issued by
- NWS Nashville, TN
- Area
- Whole counties
County Lawrence County, TN
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 0.3 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 626 J/kg
- Mixed-layer CIN
- -64 J/kg
- Mixed-layer LCL
- 1006 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 121 m²/s²
- 0-3 km storm-relative helicity
- 180 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KOHX 021221 FFWBNA TNC099-021400- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 716 AM CDT FRI JUL 2 1999 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * FLASH FLOOD WARNING FOR... NORTHERN LAWRENCE COUNTY IN TENNESSEE * UNTIL 900 AM CDT * AT 716 AM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN 11 MILES WEST OF ETHRIDGE...OR ABOUT 12 MILES NORTHWEST OF LAWRENCEBURG...MOVING EAST AT 10 MPH. EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. IF YOUR VEHICLE STALLS, ABANDON IT IMMEDIATELY AND SEEK HIGHER GROUND.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this flash flood warning went out at Jul 2, 2:00 AM CDT, 5 hours 16 minutes earlier.
Area forecast discussion, Jul 2, 2:00 AM CDT, 5 hours 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 200 AM CDT FRI JUL 02 1999 CURRENT RADAR/SATELLITE PIXS SHOWING MASS OF SHOWERS/TSTORMS LARGELY MOVING ACROSS PLATEAU WITH TRAILING SECONDARY AREA MOVING INTO METRO ZONES. PRECIP BEING LOW-LEVEL BOUNDARY LEFT-OVER FROM KY COMPLEX EARLIER AND GOOD UPPER S/W FEATURE. TREND FOR TODAY IS FOR PRECIP TO BECOME MUCH LESS WIDESPREAD AS UPPER HIGH BUILDS IN. DEEP MOISTURE WILL BE LITTLE SLOW TO CLEAR AREA AS WILL UPPER FEATURES SO BELIEVE SCATTERED PRECIP POSSIBLE TODAY...ESPECIALLY ACROSS PLATEAU AND EWARD WHERE LIKELY POP MIGHT BE NEEDED. THINGS SHOULD BE QUIET TONIGHT WITH UPPER HIGH IN PLACE...SURFACE HIGH MUCH STRONGER AND MOISTURE SOMEWHAT LIMITED. SATURDAY PROGGS SHOWING GOOD BIT OF DISCREPANCY. SURFACE RIDGE AXIS AGREED TO OUR SOUTH BUT BUT PLACEMENT OF H5 RIDGE IN QUESTION. NGM PLACES RIDGE AXIS FURTHER S ALLOWING IMPULSE AND MOISTURE POOL TO CROSS VERY CLOSE TO NRN FA. AVN/ETA PUT RIDGE AXIS MUCH FURTHER N KEEPING FA IN LESS FAVORABLE LOCATION FOR DEVELOPMENT. CURRENT ZONES RUNNING WITH DRY SCENERIO AND WILL KEEP IT FOR NOW. WILL LET NEXT SHIFT INVITE IDEA OF SMALL POPS SATURDAY. 07 BNA 90/73/93 401 CSV 86/67/88 611
In the hours before
Local storm report, Jul 2, 3:45 AM CDT, 3 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED EVENT TIME
NATIONAL WEATHER SERVICE NASHVILLE TN
345 AM CDT FRI JUL 02 1999
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0910 PM TN TREES DOWN ON CAR/NO INJURIES
07/01/99 MONTGOMERY
0927 PM TN TREES/POWERLINES DOWN COUNTY-
07/01/99 HOUSTON WIDE...15 HOMES DAMAGED.
0140 AM TN WIDESPREAD FLOODING
07/02/99 HICKMAN
1130 PM TN TRESS/POWERLINES DOWN ACROSS
07/01/99 MACON LARGE PART OF COUNTY.Local storm report, Jul 2, 3:45 AM CDT, 3 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED EVENT TIME
NATIONAL WEATHER SERVICE NASHVILLE TN
345 AM CDT FRI JUL 02 1999
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0910 PM TN TREES DOWN ON CAR/NO INJURIES
07/01/99 MONTGOMERY
0927 PM TN TREES/POWERLINES DOWN COUNTY-
07/01/99 HOUSTON WIDE...15 HOMES DAMAGED.
0140 AM TN WIDESPREAD FLOODING
07/02/99 HICKMAN
1130 PM TN TRESS/POWERLINES DOWN ACROSS
07/01/99 MACON LARGE PART OF COUNTY.Local storm report, Jul 2, 4:38 AM CDT, 2 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED COUNTY NAMES
NATIONAL WEATHER SERVICE NASHVILLE TN
438 AM CDT FRI JUL 02 1999
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0910 PM TN TREES DOWN ON CAR/NO INJURIES
07/01/99 MONTGOMERY
0927 PM TN TREES/POWERLINES DOWN COUNTY-
07/01/99 HOUSTON WIDE...1 HOME DAMAGED.
0928 PM TN TRESS DOWN COUNTY-WIDE
07/01/99 STEWART
1130 PM TN TRESS/POWERLINES DOWN ACROSS
07/01/99 MACON LARGE PART OF COUNTY.
1135 PM TN STRAIGHT LINE WIND DAMAGE
7/01/99 MONTGOMERY TO 15 HOMES.
0140 AM TN FLOODING IN SEVERAL LOW
7/02/99 HICKMAN LYING AREAS ACROSS COUNTY.Local storm report, Jul 2, 4:38 AM CDT, 2 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED COUNTY NAMES
NATIONAL WEATHER SERVICE NASHVILLE TN
438 AM CDT FRI JUL 02 1999
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0910 PM TN TREES DOWN ON CAR/NO INJURIES
07/01/99 MONTGOMERY
0927 PM TN TREES/POWERLINES DOWN COUNTY-
07/01/99 HOUSTON WIDE...1 HOME DAMAGED.
0928 PM TN TRESS DOWN COUNTY-WIDE
07/01/99 STEWART
1130 PM TN TRESS/POWERLINES DOWN ACROSS
07/01/99 MACON LARGE PART OF COUNTY.
1135 PM TN STRAIGHT LINE WIND DAMAGE
7/01/99 MONTGOMERY TO 15 HOMES.
0140 AM TN FLOODING IN SEVERAL LOW
7/02/99 HICKMAN LYING AREAS ACROSS COUNTY.Local storm report, Jul 2, 6:50 AM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
650 AM CDT FRI JUL 02 1999
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0525 AM TN FLOODING ACROSS SEVERAL
07/02/99 LEWIS COUNTY ROADS.
0630 AM TN EVACUATION OF LOW LYING
07/02/99 LEWIS AREAS COUNTY-WIDE DUE TO.
FLOODING.Local storm report, Jul 2, 6:50 AM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
650 AM CDT FRI JUL 02 1999
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0525 AM TN FLOODING ACROSS SEVERAL
07/02/99 LEWIS COUNTY ROADS.
0630 AM TN EVACUATION OF LOW LYING
07/02/99 LEWIS AREAS COUNTY-WIDE DUE TO.
FLOODING.The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 8:43 PM CDT | Severe Thunderstorm Warning | OHX | Houston, Stewart | 47 min |
| Jul 1, 8:49 PM CDT | Tornado Warning | OHX | Houston | 36 min |
| Jul 1, 9:55 PM CDT | Severe Thunderstorm Warning | OHX | Robertson | 35 min |
| Jul 1, 10:04 PM CDT | Severe Thunderstorm Warning | OHX | Sumner | 61 min |
| Jul 1, 10:35 PM CDT | Severe Thunderstorm Warning | OHX | Davidson | 40 min |
| Jul 1, 10:41 PM CDT | Severe Thunderstorm Warning | OHX | Wilson | 34 min |
| Jul 1, 11:03 PM CDT | Flash Flood Warning | OHX | Dickson, Houston | 117 min |
| Jul 1, 11:12 PM CDT | Severe Thunderstorm Warning | OHX | Wilson | 48 min |
| Jul 1, 11:38 PM CDT | Severe Thunderstorm Warning | OHX | Dickson | 47 min |
| Jul 2, 12:13 AM CDT | Flash Flood Warning | OHX | Davidson | 2 hr |
| Jul 2, 1:34 AM CDT | Flash Flood Warning | OHX | Dickson, Hickman | 2 hr |
| Jul 2, 5:27 AM CDT | Flash Flood Warning | OHX | Lewis | 2 hr |
| Jul 2, 7:13 AM CDT | Flash Flood Warning | OHX | Lewis | 107 min |
| Jul 2, 9:23 AM CDT | Flash Flood Warning | OHX | Montgomery, Robertson | 3 hr |
| Jul 2, 1:23 PM CDT | Flash Flood Warning | OHX | Cumberland | 2 hr |
Nearby
Flash Flood Warnings in Tennessee, 1999Every flash flood warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.